How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Health
Satisfied Customers: 28197
Experience:  MD
23744323
Type Your Health Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

My sister was on 1 mg of Klonopin, .5 2x a day. Due to muscle

This answer was rated:

My sister was on 1 mg of Klonopin, .5 2x a day. Due to muscle weakness, her doctor decided to switch her to Valium, 10 ml, 2 in a.m., 2 p.m. and 4 at night to sleep.
These drugs are for Panic Attacks.

After 2 days on the valium, she is shaking uncontrollably in the afternoon, almost like a tremor, and she can't control it. Is this withdrawal from the Klonopin? Her doctor said she shouldn't have any withdrawal, but there seems to be no other way to explain this extreme shakiness.

What are your thoughts?

Dr. D.J. :

The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.

Dr. D.J. :

Hi there,


This is Dr. D.J., experienced Internal Medicine Specialist.


I am here to address your concerns and provide great service.

Dr. D.J. :

Muscular shaking can be due to the MS as well.

Dr. D.J. :

Klonopin withdrawal should not be present since your sister is on high dose of valium.

Dr. D.J. :

This can be due to the different issue from panic disorder.

Dr. D.J. :

Muscular disease from MS can cause this.

Dr. D.J. :

It is better to see her neurologist and discuss this issue.

Dr. D.J. :

If she is not drowsy during daytime, then the valium dose can be increased or a muscle relaxant like baclofen can be added to control her shakiness.

Dr. D.J. :

Best wishes,

Dr. D.J. : The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.
Dr. D.J. : Hi there,
This is Dr. D.J., experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.
Dr. D.J. : Muscular shaking can be due to the MS as well.
Dr. D.J. : Klonopin withdrawal should not be present since your sister is on high dose of valium.
Dr. D.J. : This can be due to the different issue from panic disorder.
Dr. D.J. : Muscular disease from MS can cause this.
Dr. D.J. : It is better to see her neurologist and discuss this issue.
Dr. D.J. : If she is not drowsy during daytime, then the valium dose can be increased or a muscle relaxant like baclofen can be added to control her shakiness.
Dr. D.J. : Best wishes
Customer: replied 3 years ago.


We wonder if it is just anxiety making her shake, phychological so to speak. It comes and goes. She was just at the neurologist in September who says she is doing good. She can really work herself up. We really don't want to increase the valium, she'll just need more and more, and the withdrawal is awful. I wish there was a way to reduce her panic attacks besides drugs.


 

Ok.
That is possible if neurologist thinks she is doing well.
Panic disorder can be severe sometimes.
Yes, it is better to try without increasing the valium dose by psychotherapy and biofeedback mechanisms to control her shakiness.

Best wishes
Dr Basu and 4 other Health Specialists are ready to help you

Related Health Questions